I am 45 and have had hot flashes for a few years.
Q: I am 45 and have had hot flashes for a few years. For the past 2 years the hot flashes have increased to 3-4 times per day. During the night, it is accompanied by stinging skin, itchy skin, odd sensations of blood racing through my legs, face sweats, frequent urination, and insomnia. My gynecologist recommended Novasure for my adenomyosis. I have a family history of diabetes. Weight is about 125 lbs. Height 5’4″. Are these normal symptoms for menopause or does it indicate something more than menopause? If so, what does it possibly indicate and what course of action is recommended?
A: The symptoms you continue to have now, despite the Novasure procedure, may be due to estrogen buildup. The hot flashes are a common symptom of excessive estrogen. Until you lower your estrogen level, your symptoms will likely continue. When you enter menopause, the estrogen level reduces. But you are feeling worse because the hormone that is supposed to go down never went down in relative terms.
I have published an article on this subject: Estrogen Dominance. Your problem is very simple once you understand the reason behind it.